Nortriptyline Overdose

As with any medication, it is possible to overdose on nortriptyline. Some common effects of a nortriptyline overdose can include seizures, hallucinations, and irregular heart rhythms. Treatment options for a recent overdose can include pumping the stomach or administering certain medications.

Nortriptyline Overdose: An Overview

Nortriptyline hydrochloride (Pamelor®) is a prescription medication that has been licensed to treat depression. It is part of a group of medications called tricyclic antidepressants. As with all medicines, it is possible to take too much nortriptyline. In fact, an overdose of tricyclic antidepressants can be very dangerous. The effects of a nortriptyline overdose will vary depending on a number of factors, including how much nortriptyline was taken and whether it was taken with any other medicines, alcohol, and/or drugs.
 
If you happen to overdose on nortriptyline, seek medical attention immediately.
 

Symptoms of a Nortriptyline Overdose

The effects of a nortriptyline overdose may include:
 
  • Changes in heart rhythm (arrhythmia)
  • Very low blood pressure (hypotension)
  • Seizures
  • Sleepiness or fainting
  • Confusion
  • Restlessness
  • Seeing things that are not really there (hallucinations)
  • Dilated (wide open) pupils
  • Agitation
  • Vomiting
  • Fever
  • Loss of life.
     

Treatment for a Nortriptyline Overdose

The treatment for a nortriptyline overdose will vary. If the nortriptyline overdose was recent, the healthcare provider may use certain medicines or place a tube into the stomach to "pump the stomach." Treatment may also involve supportive care. This type of care consists of treating the symptoms that occur as a result of the overdose. For example, supportive treatment options for a nortriptyline overdose may include:
 
  • Fluids through an intravenous line (IV)
  • Medicines to increase blood pressure, control an irregular heart rhythm, or control seizures
  • Close monitoring of the heart and lungs
  • A breathing tube to help with breathing
  • Other treatments based on the complications that occur.
     
It is important that you seek medical attention immediately if you believe that you may have overdosed on nortriptyline.
Healthy Pet, Healthy You

Nortriptyline HCl Drug Information

Referring Pages:
Terms of Use
Advertise with Us
Contact Us
About eMedTV
Privacy Policy
Copyright © 2006-2014 Clinaero, Inc.
eMedTV serves only as an informational resource. This site does not dispense medical advice or advice of any kind. Site users seeking medical advice about their specific situation should consult with their own physician. Click Terms of Use for more information.